Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Morristown, TN

March 23, 20118 counties in Tennessee; Cherokee County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at Mar 23, 2011, 9:53 PM EDT for 8 counties in Tennessee; Cherokee County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 9:53 PM EDT (01:53 UTC)
Expired
Mar 23, 2011, 10:45 PM EDT
In force
52 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Cherokee County, NC, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:45 PM EDTTornado WatchSPC6 hr
Mar 23, 9:41 PM EDTTornado WatchSPC2 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS54 KMRX 240153
SVRMRX
NCC039-TNC011-065-107-115-121-123-139-143-240245-
/O.NEW.KMRX.SV.W.0040.110324T0153Z-110324T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
953 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
  BRADLEY COUNTY IN EAST TENNESSEE...
  HAMILTON COUNTY IN EAST TENNESSEE...
  MCMINN COUNTY IN EAST TENNESSEE...
  MARION COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  MONROE COUNTY IN EAST TENNESSEE...
  POLK COUNTY IN EAST TENNESSEE...
  RHEA COUNTY IN EAST TENNESSEE...

* UNTIL 1045 PM EDT/945 PM CDT/

* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DECATUR TO 8
  MILES EAST OF BRIDGEPORT...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DECATUR...CHATTANOOGA...ATHENS...CLEVELAND...BENTON...DUCKTOWN...
  HARRISON...CHARLESTON...ETOWAH...RED BANK...BIRCHWOOD...SHADY
  GROVE...MIDDLE VALLEY...BIG SPRING...HILLSVIEW...CLEAR WATER...
  HOPEWELL...OOLTEWAH...RICEVILLE AND EAST BRAINERD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
PM EDT WEDNESDAY EVENING/900 PM CDT WEDNESDAY EVENING/ FOR SOUTHWEST
NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3499 8558 3558 8488 3545 8397 3542 8401
      3531 8402 3499 8434
TIME...MOT...LOC 0152Z 279DEG 41KT 3550 8484 3493 8552

$$

LCM
3 follow-up statements
815 
WWUS54 KMRX 240218
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1018 PM EDT WED MAR 23 2011

TNC115-121-143-240227-
/O.CAN.KMRX.SV.W.0040.000000T0000Z-110324T0245Z/
RHEA TN-MEIGS TN-MARION TN-
1018 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARION...MEIGS AND RHEA
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
CENTRAL TENNESSEE.

LAT...LON 3499 8531 3553 8457 3545 8397 3542 8401
      3531 8402 3499 8434
TIME...MOT...LOC 0217Z 279DEG 41KT 3543 8452 3498 8505

$$

NCC039-TNC011-065-107-123-139-240245-
/O.CON.KMRX.SV.W.0040.000000T0000Z-110324T0245Z/
CHEROKEE NC-MCMINN TN-HAMILTON TN-BRADLEY TN-MONROE TN-POLK TN-
1018 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR POLK...MONROE...BRADLEY...HAMILTON...MCMINN AND CHEROKEE
COUNTIES...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ENGLEWOOD TO EAST 
BRAINERD...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BENTON...DUCKTOWN...ETOWAH...ENGLEWOOD...WATERVILLE...FLINT
  SPRINGS...DENTVILLE...MOUNT VERNON...RELIANCE...GAP SPRINGS...
  PARKSVILLE...BULLET CREEK...TELLICO PLAINS...CONASAUGA...
  ARCHVILLE...COKER CREEK...CITICO...BIG FROG MOUNTAIN...TURTLETOWN
  AND VIOLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.

&&

LAT...LON 3499 8531 3553 8457 3545 8397 3542 8401
      3531 8402 3499 8434
TIME...MOT...LOC 0217Z 279DEG 41KT 3543 8452 3498 8505

$$

GM
288 
WWUS54 KMRX 240231
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 PM EDT WED MAR 23 2011

TNC065-240240-
/O.CAN.KMRX.SV.W.0040.000000T0000Z-110324T0245Z/
HAMILTON TN-
1031 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.

LAT...LON 3500 8488 3520 8481 3551 8440 3545 8397
      3542 8401 3531 8402 3499 8434
TIME...MOT...LOC 0230Z 279DEG 41KT 3541 8434 3511 8468

$$

NCC039-TNC011-107-123-139-240245-
/O.CON.KMRX.SV.W.0040.000000T0000Z-110324T0245Z/
CHEROKEE NC-MCMINN TN-BRADLEY TN-MONROE TN-POLK TN-
1031 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR POLK...MONROE...BRADLEY...MCMINN AND CHEROKEE COUNTIES...

AT 1025 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT VERNON TO 6 
MILES WEST OF PARKSVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  DUCKTOWN...RELIANCE...PARKSVILLE...BULLET CREEK...TELLICO PLAINS...
  ARCHVILLE...BIG FROG MOUNTAIN...COKER CREEK...CITICO...
  TURTLETOWN...VIOLET AND UNAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING 
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.

&&

LAT...LON 3500 8488 3520 8481 3551 8440 3545 8397
      3542 8401 3531 8402 3499 8434
TIME...MOT...LOC 0230Z 279DEG 41KT 3541 8434 3511 8468

$$

GM
463 
WWUS54 KMRX 240241
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 PM EDT WED MAR 23 2011

NCC039-TNC011-107-123-139-240251-
/O.EXP.KMRX.SV.W.0040.000000T0000Z-110324T0245Z/
CHEROKEE NC-MCMINN TN-BRADLEY TN-MONROE TN-POLK TN-
1041 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR POLK...MONROE...BRADLEY...
MCMINN AND CHEROKEE COUNTIES WILL EXPIRE AT 1045 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.

LAT...LON 3500 8488 3520 8481 3551 8440 3545 8397
      3542 8401 3531 8402 3499 8434
TIME...MOT...LOC 0241Z 279DEG 41KT 3539 8419 3509 8453

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:20 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 23, 7:20 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT WED MAR 23 2011

.AVIATION...A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
MOVE THROUGH THE TAF SITES EARLY IN THE PERIOD. HAIL MAY ACCOMPANY
THE STRONG TO DAMAGING WINDS. STRONG WESTERLY WINDS WILL CONTINUE
TIL COLD FRONT MOVES THROUGH AROUND 24/04Z. LOW VFR CIGS AND
MODERATE WEST WINDS WILL CONTINUE BEHIND THE FRONT AND SHIFT THE THE
NW ON THU.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

SON
Hazardous weather outlook, Mar 23, 5:25 AM EDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 AM EDT WED MAR 23 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-240930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
525 AM EDT WED MAR 23 2011 /425 AM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT ACROSS THE
TENNESSEE RIVER VALLEY TODAY...TRIGGERING STRONG TO SEVERE
THUNDERSTORMS AHEAD OF IT THIS AFTERNOON AND EVENING. THE MAIN
CONCERNS WITH THESE STORMS WILL THE POSSIBILITY OF DAMAGING WINDS
AND LARGE HAIL...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON SATURDAY
NIGHT...BRINGING ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AND POSSIBLY AGAIN ON SATURDAY NIGHT.

In the hours before

Local storm report, Mar 23, 5:30 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NE HUNTER             36.40N 82.14W
03/23/2011  E1.00 INCH       CARTER             TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY DISPATCH ON HIGHWAY 91.

&&

SROBERTS
Special weather statement, Mar 23, 5:56 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT WED MAR 23 2011

TNZ014>017-038-042-044-046-VAZ005-008-232300-
CLAIBORNE TN-GRAINGER TN-HANCOCK TN-HAWKINS TN-NORTHWEST CARTER
TN-NORTHWEST GREENE TN-SCOTT VA-SULLIVAN TN-WASHINGTON VA-WASHINGTON
TN-
556 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...WESTERN
WASHINGTON...SCOTT...CITY OF BRISTOL...SULLIVAN...EXTREME EASTERN
CLAIBORNE...HANCOCK...HAWKINS...NORTHERN WASHINGTON AND GRAINGER
COUNTIES UNTIL 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF TAZEWELL...OR 11 MILES WEST OF
SNEEDVILLE...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL TN...BRISTOL VA...SURGOINSVILLE...
COLONIAL HEIGHTS...GRAY...EVANSTON...TREADWAY...KLONDIKE...KYLES
FORD...KEPLER...OKOLONA...CHURCH HILL...MOUNT CARMEL...FALL BRANCH...
SULLIVAN GARDENS...BLOOMINGDALE AND TRI-CITY AIRPORT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 6:06 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT WED MAR 23 2011

TNZ017-018-044-046-047-232300-
JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-SULLIVAN
TN-WASHINGTON TN-
606 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CARTER...JOHNSON...SULLIVAN AND
WASHINGTON COUNTIES UNTIL 700 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAY...OR 7 MILES NORTHWEST OF JOHNSON
CITY...MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELIZABETHTON...
MOUNTAIN CITY...WATAUGA...BLUFF CITY...HUNTER...SADIE...DOEVILLE...
SHADY VALLEY...NEVA AND TRADE.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 7:07 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
707 PM EDT WED MAR 23 2011

TNZ040-041-070-073-074-232330-
COCKE SMOKY MOUNTAINS TN-JEFFERSON TN-NORTH SEVIER TN-NORTHWEST COCKE
TN-SEVIER SMOKY MOUNTAINS TN-
707 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SEVIER...COCKE
AND EASTERN JEFFERSON COUNTIES UNTIL 730 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 60
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTFORD AND ROUND
MOUNTAIN.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Mar 23, 7:09 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
709 PM EDT WED MAR 23 2011

TNZ017-018-VAZ008-232330-
JOHNSON TN-SULLIVAN TN-WASHINGTON VA-
709 PM EDT WED MAR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND EXTREME
EASTERN SULLIVAN COUNTIES UNTIL 730 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MOUNTAIN CITY...MOVING EAST
AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAMASCUS...LAUREL
BLOOMERY AND KONNAROCK.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Local storm report, Mar 23, 8:42 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             ROSEDALE                36.96N 81.93W
03/23/2011  M1.75 INCH       RUSSELL            VA   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL. REPORTED BY DISPATCH.

&&

GRC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:18 PM EDTAreal Flood AdvisoryMRXCampbell, Claiborne, Hancock, Hawkins, Johnson, Sullivan3 hr
Mar 23, 8:28 PM EDTSevere Thunderstorm WarningMRXCarter, Hancock, Hawkins, Johnson, Sullivan, Washington62 min
Mar 23, 8:36 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Claiborne, Cocke, Grainger, Greene and 12 more54 min
Mar 23, 8:40 PM EDTTornado WarningMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Polk and 2 more50 min
Mar 23, 8:54 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more66 min
Mar 23, 9:00 PM EDTTornado WarningMRXBlount, Knox, Loudon, Monroe, Roane45 min
Mar 23, 9:29 PM EDTSevere Thunderstorm WarningMRXCarter, Cocke, Greene, Jefferson, Sevier, Unicoi and 1 more46 min
Mar 23, 9:41 PM EDTTornado WarningMRXBlount, Loudon, Monroe, Sevier49 min
Mar 24, 5:45 AM EDTFreeze WatchMRXCarter, Greene, Hancock, Hawkins, Sullivan, Washington9 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.